MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING ULTRACONGRUENT (UC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING ULTRACONGRUENT (UC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4); foreign source: (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that unknown flakes of foreign material were found inside the sterile packaging of an articular surface.Surgical procedure was delayed by two minutes.There is no additional information available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product confirmed the presence of two small white debris in the inner sterile cavity which had been opened during surgery as evidenced by the blood stains on the sealing flange of the cavity.The sealing flange also exhibited homogeneous glue remains.The two white particles were measured with tappi chart 25-2007-187-00-ey and did not exceed the quantity and 0.60 sq.Mm size acceptable per zwi 43.098.7 acceptance criteria [a total of two particles whose individual areas do not exceed 0.60 sq.Mm in size are acceptable].As the packaging was determined to be acceptable per zwi 43.098.7 acceptance criteria [a total of two particles whose individual areas do not exceed 0.60 sq.Mm in size are acceptable], a review of the device history records and a complaint history review were not required per (b)(4) rev.11 but were completed.No recall and no other complaints were associated with the reported part/lot combination.Review of the packaging determined that no failure was found as the product is within specifications.No further investigation or action is required after review.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING ULTRACONGRUENT (UC) LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11064790
Report Number3007963827-2020-00335
Device Sequence Number2876587
Product Code MBH
UDI-Device Identifier00889024236523
UDI-Public(01)00889024236523
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue Number42512200510
Device Lot Number64281973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1